| Model Number |
PG14300LF |
| Medical Device Problem Code |
Fracture (1260)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
10/19/2023
Type of Reportable Event
Malfunction
Event or Problem Description
Phoenix light support guidewire: pg14300lf, lot 7931915, the coils on the tip of the guidewire started to uncoil inside the patient.The wire was received and decontamination was completed.Complaint # (b)(4).Date of event: 19 oct 2023.Complaint aware date: 19 oct 2023.Country: united states (usa).Nature of complaint: the coils.On the tip of the guidewire started to uncoil inside the patient.They had to remove everything.They were able to use the same catheter, but had to use another guidewire to complete the procedure.Additional information received on 23 oct 2023: there was no complete wire separation.Evaluation comments: the device was analyzed and no sharp pieces were observed.The guidewire tip is intact, and while the guidewire coil was uncoiled, the pieces were malleable and no sharp edges or missing pieces were observed.
Additional Manufacturer Narrative
As reported: "[?]the coils on the tip of the guidewire started to uncoil inside the patient.They had to remove everything.They were able to use the same catheter, but had to use another guidewire to complete the procedure." the sample was returned, placed in a double zip-lock type bag marked biohazard.The sample was then placed into 2 boxes which were protected with foam.The guidewire returned coiled in a circular shape.A visual and tactile examination of the returned guidewire was completed, and the following features were observed.A visual inspection of the returned guidewire was conducted.The proximal joint was intact on the core, but the coil was unravelled.The coil was compressed and over stretched.The distal weld was intact, but the coil was fractured approximately 5.3 cm from the distal weld.This guidewire is a 2- piece construction: coil and core.A microscopic examination of the distal section of the returned guidewire revealed the weld was intact.The coil was stretched behind the weld then the coil fractured approximately 5.3 cm from the distal tip.A microscopic examination of the proximal joint of the returned guidewire revealed the joint was intact on the core but the coil was unravelled, there was blue fiber loosely wrapped around the core approximately 6.7 cm from the distal joint.The coil was compressed in sections, from 2.3 cm to 3.7 cm from the distal weld and from 5.3 cm up to the proximal joint, and the coil unravels on the joint.A plaque like substance was noted to be wrapped around the compressed coil.No other damage was noted on the returned product.Initial lot history record has been concluded upon receiving the incident complaint on the (b)(6) 2023.A lot history records review was carried out on the packaged finished good lot number 7931915 and sub-assembly lots (7544150 & 7956009).The effected lot history records were reviewed.The reported damage: "damaged: fracture/ shear".The guidewire lot number 7544150 was inspected on the (b)(6) 2023 and guidewire lot number 7956009 was inspected on the (b)(6) 2023.Visual and tactile inspection was carried out at 100% during the production manufacture.There was also fingerpull testing on the guidewire completed at 100% inspection, and an s- 1.0 sample is taken by quality department.Break strength testing is also carried out at the end of a work order, where 2% of final good quantity is taken.The break strengths passed.The lot history records were reviewed for any temporary deviations (td's) or non- conformances (ncr's) that may have contributed to the incident.There was no deviations (td's) and no non-conformances (ncr's) applied to any finished goods.A review of the device history records for the specimen device does not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.Review of the failure matrix analysis rsk-dfmea-000053 rev.3 was carried out and this had indicated that the risk was included, and the current controls were sufficient.The current rating for the failure mode in question is within the expected levels for the complaint.At this time, it is not possible to assign a definitive root cause for the event as reported.Based on the information provided by the supporting documentation, "device interaction", "improper handling" and/or "undetermined cause" appears to have impacted on the event as reported.The sample was returned, placed in a double zip-lock type bag marked biohazard.The sample was then placed into 2 boxes which were protected with foam.The guidewire returned coiled in a circular shape.A visual and tactile examination of the returned guidewire was completed, and the following features were observed: a visual inspection of the returned guidewire was conducted.The proximal joint was intact on the core, but the coil was unravelled.The coil was compressed and over stretched.The distal weld was intact, but the coil was fractured approximately 5.3 cm from the distal weld.This guidewire is a 2- piece construction: coil and core.A microscopic examination of the distal section of the returned guidewire revealed the weld was intact.The coil was stretched behind the weld then the coil fractured approximately 5.3 cm from the distal tip.A microscopic examination of the proximal joint of the returned guidewire revealed the joint was intact on the core but the coil was unravelled, there was blue fiber loosely wrapped around the core approximately 6.7 cm from the distal joint.The coil was compressed in sections, from 2.3 cm to 3.7 cm from the distal weld and from 5.3 cm up to the proximal joint, and the coil unravels on the joint.A plaque like substance was noted to be wrapped around the compressed coil.No other damage was noted on the returned product.A dimensional check was performed to ensure critical guidewire dimensions are within specification per vol#003g guidewire drawing.The following dimensions were observed: outer diameter guidewire - pass - 0.0129" (specification: min: 0.0126'' - max:0.0134").Overall length of the guidewire - pass - 300.2 cm (specification: min: 298cm - max: 302cm).Overall diameter of the proximal joint - pass - 0.0129" (specification: max: 0.0142").
Additional Manufacturer Narrative
As reported: "[?]the coils on the tip of the guidewire started to uncoil inside the patient.They had to remove everything.They were able to use the same catheter, but had to use another guidewire to complete the procedure." the sample was returned, placed in a double zip-lock type bag marked biohazard.The sample was then placed into 2 boxes which were protected with foam.The guidewire returned coiled in a circular shape.A visual and tactile examination of the returned guidewire was completed, and the following features were observed.A visual inspection of the returned guidewire was conducted.The proximal joint was intact on the core, but the coil was unravelled.The coil was compressed and over stretched.The distal weld was intact, but the coil was fractured approximately 5.3 cm from the distal weld.This guidewire is a 2- piece construction: coil and core.A microscopic examination of the distal section of the returned guidewire revealed the weld was intact.The coil was stretched behind the weld then the coil fractured approximately 5.3 cm from the distal tip.A microscopic examination of the proximal joint of the returned guidewire revealed the joint was intact on the core but the coil was unravelled, there was blue fiber loosely wrapped around the core approximately 6.7 cm from the distal joint.The coil was compressed in sections, from 2.3 cm to 3.7 cm from the distal weld and from 5.3 cm up to the proximal joint, and the coil unravels on the joint.A plaque like substance was noted to be wrapped around the compressed coil.No other damage was noted on the returned product.Initial lot history record has been concluded upon receiving the incident complaint on the 20th of november 2023.A lot history records review was carried out on the packaged finished good lot number 7931915 and sub-assembly lots (7544150 & 7956009).The effected lot history records were reviewed.The reported damage: "damaged: fracture/ shear".The guidewire lot number 7544150 was inspected on the 11th of january 2023 and guidewire lot number 7956009 was inspected on the 9th of march 2023.Visual and tactile inspection was carried out at 100% during the production manufacture.There was also fingerpull testing on the guidewire completed at 100% inspection, and an s- 1.0 sample is taken by quality department.Break strength testing is also carried out at the end of a work order, where 2% of final good quantity is taken.The break strengths passed.The lot history records were reviewed for any temporary deviations (td's) or non- conformances (ncr's) that may have contributed to the incident.There was no deviations (td's) and no non-conformances (ncr's) applied to any finished goods.A review of the device history records for the specimen device does not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.Review of the failure matrix analysis rsk-dfmea-000053 rev.3 was carried out and this had indicated that the risk was included, and the current controls were sufficient.The current rating for the failure mode in question is within the expected levels for the complaint.At this time, it is not possible to assign a definitive root cause for the event as reported.Based on the information provided by the supporting documentation, "device interaction", "improper handling" and/or "undetermined cause" appears to have impacted on the event as reported.The sample was returned, placed in a double zip-lock type bag marked biohazard.The sample was then placed into 2 boxes which were protected with foam.The guidewire returned coiled in a circular shape.A visual and tactile examination of the returned guidewire was completed, and the following features were observed: · a visual inspection of the returned guidewire was conducted.The proximal joint was intact on the core, but the coil was unravelled.The coil was compressed and over stretched.The distal weld was intact, but the coil was fractured approximately 5.3 cm from the distal weld.· this guidewire is a 2- piece construction: coil and core.· a microscopic examination of the distal section of the returned guidewire revealed the weld was intact.The coil was stretched behind the weld then the coil fractured approximately 5.3 cm from the distal tip.· a microscopic examination of the proximal joint of the returned guidewire revealed the joint was intact on the core but the coil was unravelled, there was blue fiber loosely wrapped around the core approximately 6.7 cm from the distal joint.· the coil was compressed in sections, from 2.3 cm to 3.7 cm from the distal weld and from 5.3 cm up to the proximal joint, and the coil unravels on the joint.A plaque like substance was noted to be wrapped around the compressed coil.· no other damage was noted on the returned product.A dimensional check was performed to ensure critical guidewire dimensions are within specification per vol#003g guidewire drawing.The following dimensions were observed: · outer diameter guidewire - pass - 0.0129" (specification: min: 0.0126'' - max:0.0134") · overall length of the guidewire - pass - 300.2 cm (specification: min: 298cm - max: 302cm) · overall diameter of the proximal joint - pass - 0.0129" (specification: max: 0.0142") **udi related data quality updates only** d4 model # version or model - amended to pg14300lf.
Event or Problem Description
Phoenix light support guidewire: pg14300lf, lot 7931915, the coils on the tip of the guidewire started to uncoil inside the patient.The wire was received and decontamination was completed.Complaint # (b)(4).Date of event: 19 oct 2023.Complaint aware date: 19 oct 2023.Country: united states (usa).Nature of complaint: the coils on the tip of the guidewire started to uncoil inside the patient.They had to remove everything.They were able to use the same catheter, but had to use another guidewire to complete the procedure.Additional information received on 23 oct 2023: there was no complete wire separation evaluation comments: the device was analyzed and no sharp pieces were observed.The guidewire tip is intact, and while the guidewire coil was uncoiled, the pieces were malleable and no sharp edges or missing pieces were observed.